Think / Able - and Check out My Parkinson's Facebook Page

Think / Able - and Check out My Parkinson's Facebook Page
Thanks for coming by! I appreciate it! Click the picture to follow on my Facebook Parkinson's Page

Friday, July 20, 2018

Not Taking a Walk on the "Wild Side" Anymore with 8/11/2018 update



In 2002, author Neil Strauss got the members of Motley Crue together to discuss sex, drugs, violence, rebellion, angst, heavy drinking, and music. What came out was The Dirt: Confessions of the World’s Most Notorious Rock Band. If anything, they were holding back as to how depraved that they were. Nevertheless, that first album was a classic. As for the book, if you’re into that sort of thing, it was really good other than anything connected to Tommy Lee and Pamela Anderson. His poetry about her was especially bad.


In the Crue’s later days, they reached a level of fame that couldn’t compete with their album length output. One of those songs that did have a level of success was “Wild Side,” and it sums up a lot of problems that pretty much go back to a lot of terrible life choices (Motley’s and the world that they viewed many of their fans as living in). However, they are entertaining to read about until you realize these situations actually happened (it’s like Led Zeppelin’s Hammer of the Gods turned up to 11).

As for “Wild Side,” I find that to be an apt name for a dopamine agonoist that I was taking until today. Since the medication may work for you, I choose not to keep people away from it, who might otherwise benefit from it. That said, I do believe all medications (pharmaceutical or natural) are a value choice. You need to be informed about anything from cough drops to morphine. Really.

Wild Side has a lot of warnings. These include a lot of symptoms such as the super extreme compulsion behaviors like gambling and sex addiction. I’ll list a few of the other ones here: Confusion, lightheadedness when someone stands up too quickly, nausea, hallucinations, sleepiness, weird body movements, worsening of parkinsonism, abdominal pain, bloating, blood in the urine, blurred vision, chest pain, chills, nervousness, blood pressure changes, cognitive issues, depression, rapid weight gain, tightness in chest, troubled breathing, loss of bladder control, trouble with swallowing, sweating, nightmares, and unusual urges. And yes, there’s belching and gas, too.
My deal breaker issue with my medication was how it put me to sleep, mid-sentence, last night. One second, I was going over SAT vocabulary with a girl. The next thing I know, I was realizing that I was out for the count. I’m not sure how long, but long enough to know it, but short enough that I woke up on my own.

In that instant, Wild Side scared the tar out of me. Granted, I had some things on that side effects list, but other than feelings of “side movement” in an otherwise empty house, it was nothing I couldn’t deal with because I knew it was my mind playing tricks on me (though having weird dreams like being back in the Holocaust were starting to get all too weird).

However, the nausea and lightheadedness sucked. So does my nonsensical sleeping routine, so now that the worst has happened (added to a list of past and present issues from PD and meds that include cognitive issues, aspiration pneumonia, giving up independence + livelihood, REM sleep behavior disorder, needing a caretaker for bodily functions, and anything related to personal relationships), I'm done with it. 
So today, I kicked the (chosen derogatory term here) to the curb. I’m going to take a break from medications other than Azilect for a while. I haven’t had much luck with Parkinson’s meds other than that one, so I’m going to need to figure out potential job options (as PD gets worse, which I fear it is) and future disability status with the Office of Vocational Rehab (hopefully in the next week or so) and my doctor (I go back to  him in early September).
I’m glad Wild Side is no more. I just want it to take its stuff out of my body quickly, or I’m going to start charging rent.

8/11 post note - I didn't have any issues with withdrawal, though my experience is my own.

PLEASE PLEASE PLEASE do not use me as a doctor when I am only a patient describing experiences. For medicinal choices and effects, see a certified physician.

No comments:

Post a Comment